Florida, 2013

Heavy Rain in Florida, July 30, 2013

July 30, 2013 · NWS JAX · 1 event in 1 county or zone

Sea breeze storms produced locally heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Sea breeze storms produced locally heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 30, 1:17 PM EST, 43 minutes earlier.

Area forecast discussion, Jul 30, 1:17 PM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
217 PM EDT TUE JUL 30 2013

.SHORT TERM...THRU WED...
SCATTERED SHOWERS AND A FEW T-STORMS EXPECTED INTO THIS EVENING
ALONG SEA BREEZES...WITH GREATEST COVERAGE LIKELY TOWARD 00Z
BETWEEN I-95 AND I-75..WITH GRADUAL DECREASE DURING THE EVENING.

UPPER TROUGH MOVES OVER SOUTHEASTERN STATES WED WHICH MAY
ENHANCE COVERAGE OF AFTERNOON SHOWERS/T-STORMS. GFS MOS
GUID SUGGESTING 70-80 POP WED WHILE MET MOS GUID ONLY
SHOWING 20-40 POP VALUES. AT THIS TIME...WILL MAINTAIN
CURRENT CHANCE POPS FOR WED AFTN...MAX SET AT 50 PCT LATE
WED AFTERNOON INTERIOR AREAS.

BASED ON MODEL GUID FORECAST LOW-LEVEL TEMPS/THICKNESSES...
WILL INCREASE FORECAST HIGH TEMPS WED A DEGREE OR TWO.
WITH LOW 90S INLAND...UPR 80S COAST.

WEDNESDAY NIGHT THROUGH FRIDAY...
UPPER TROUGH WILL CONTINUE TO DIVE SOUTH INTO FL PENINSULA INTO
EARLY FRI BEFORE LIFTING NE. PRECIPITABLE WATER (PWAT) VALUES ARE
EXPECTED TO BE OVER 2 INCHES. MODELS INDICATE A FEW STRONG
DISTURBANCES MOVING OVER THE FORECAST AREA THURSDAY AND HAVE 60%
POPS DURING AFTN/EVENING HOURS OF PEAK CONVECTION. WILL KEEP
LOW CHANCE ALL NIGHT FOR MOST AREAS. ON FRIDAY MODELS SHOW A
RIDGE BUILDING EAST OVER THE SERN STATES PINCHING OFF A MID LEVEL
TROUGH TO OUR SOUTH. RAIN CHANCES WILL DECREASE ACROSS SE GA WHERE
PWATS WILL DROP BELOW 1.5 INCHES...BUT CONTINUE NEAR 40% ACROSS NE
FL FRIDAY AFTN.

.LONG TERM...SATURDAY THROUGH TUESDAY...
SATURDAY WILL BE A TYPICAL SUMMER DAY WITH SCATTERED
SHOWERS/STORMS FROM SEA BREEZE INTERACTIONS. AN UNSETTLED WEATHER
PATTERN IS EXPECTED THROUGH REMAINDER OF THE PERIOD AS LOW LEVEL
TROUGHING SETTLES OVER THE AREA WITH A FLAT RIDGE TO OUR SOUTH.
PWATS OVER 2 INCHES WILL RETURN LATE IN THE WEEKEND. THE
COMBINATION OF A LINGERING TROUGH OVER THE DEEP SOUTH AND HIGH
MOISTURE CONTENT SUPPORT ABOVE NORMAL RAIN CHANCES AND WILL KEEP
50% POPS FOR NOW. TEMPS WILL MUGGY AND SLIGHTLY ABOVE NORMAL.

&&

.AVIATION...
VFR CONDITIONS WILL CONTINUE...EXCEPT LOCAL MVFR VICINITY
SCATTERED AFTN/EVNG SHRA/TSRA. SOME POTENTIAL FOR STRONG GUSTY
WINDS WITH ANY STRONGER TSRA ABLE TO DEVELOP.

&&

.MARINE...
WINDS ARE SE 10 KT NEAR THE COAST BUT ELSEWHERE LIGHT AND
VARIABLE. SEAS ARE RUNNING 1-3 FT. HIGH PRESSURE RIDGE OVER THE
WATERS WILL PROMOTE SOUTH WINDS LESS THAN 15 KT THROUGH THE PERIOD.

RIP CURRENTS: LOW RISK EXPECTED THROUGH MID WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  91  72  88 /  20  50  40  60
SSI  77  85  75  85 /  10  30  30  60
JAX  73  90  73  88 /  20  40  40  60
SGJ  74  88  74  85 /  10  30  20  60
GNV  72  92  73  87 /  30  50  30  60
OCF  73  93  73  87 /  30  50  40  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

WOLF/TRABERT/MCALLISTER
Hazardous weather outlook, Jul 30, 2:45 AM EST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
345 AM EDT TUE JUL 30 2013

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-310745-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
345 AM EDT TUE JUL 30 2013

...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE
REGION...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...WHICH WILL
LINGER INTO THE EVENING HOURS. A FEW OF THESE STORMS MAY BE STRONG
WITH GUSTY WINDS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THERE IS A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS
EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Clay

When
July 30, 2:00 PM EST to 3:00 PM EST
Where
Clay County, 1.2 mi W of Mill Creek
Reported by
Broadcast Media
Coordinates
30.050, -81.900

Three inches of rain were measured in 1 hour.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467007.